Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 2, 2011, 1:11 AM EDT for Orange County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 1:11 AM EDT (05:11 UTC)
- Expired
- Aug 2, 2011, 2:00 AM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
County Orange County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS81 KOKX 020511
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
111 AM EDT TUE AUG 2 2011
NYZ067-020600-
ORANGE-
111 AM EDT TUE AUG 2 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE COUNTY...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING SOUTHEAST AT 25
MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7469 4150 7467 4127 7409 4121 7413
4114 7425 4119 7438 4135 7471 4138 7471
4141 7475 4143 7475
$$
DSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:52 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 1, 10:52 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1052 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE RETURNING ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 0130Z UPDATE...SEVERE THREAT HAS ENDED ACROSS THE AREA. SOME ISOLATED SHWRS/TSTMS POSSIBLE THROUGH TONIGHT. UPDATED WEATHER AND POPS TO REFLECT CURRENT CONDITIONS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT. LEANED TOWARD THE GFS AS A COMPROMISE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN INCH OF QPF. HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES. DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM THE GREAT LAKES. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... FIRST ROUND OF TSTMS HAS ENDED. A SECOND ROUND IS MOVING THROUGH THE LOWER HUDSON VALLEY...AND COULD IMPACT KHPN AND KBDR. REMAINS TO BE SEEN IF IT WILL HOLD TOGETHER OR IF IT COULD IMPACT KNYC TERMINALS. BEHIND THAT...A THIRD ROUND OF TSTMS ASSOCIATED WITH THE ACTUAL COLD FRONT IS APPROACHING KMSV AND WILL MOVE INTO ORANGE COUNTY IN AN HOUR OR SO. GENERAL TSTMS WOULD BE POSSIBLE AT THE TERMINALS...WITH HEAVY RAIN...LIGHTNING AND BRIEF...GUSTY WINDS LIKELY. COLD FRONT WILL MOVE THROUGH THE TERMINALS FROM WEST TO EAST BETWEEN 04-06Z. WINDS SHOULD BE LIGHT AHEAD OF THE FRONT...AND COULD FLOP FROM S TO NE...AND DIRECTION COULD CHANGE BASED ON ANY OUTFLOW BOUNDARIES. WINDS SHIFT NW BEHIND THE FRONT. VFR CONDITIONS OUTSIDE OF STORMS...AND VFR ON TAP FOR TONIGHT THROUGH THE TAF PERIOD. ONLY EXCEPTION WILL BE KHPN. DUE TO EXCESSIVE LOW LEVEL MOISTURE FROM TSTMS...MVFR VSBYS IN BR POSSIBLE LATE TONIGHT. NW WINDS BACK TO THE WEST IN THE AFTERNOON. GUSTS POSSIBLE AT KEWR IN THE AFTERNOON. WINDS DIMINISH TUE EVENING AND TURN NW. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY... TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS. THU...FRI AND SAT MORNING...VFR. SAT AFTERNOON...SUB VFR POSSIBLE. && .MARINE... UPDATED FOR WEATHER ACROSS THE FORECAST WATERS. STORMS TAPER OFF AND END LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS. HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY WITH THE NEXT DEPARTING LOW. && .HYDROLOGY... RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...MPS MARINE... HYDROLOGY...
Hazardous weather outlook, Aug 1, 8:45 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 845 PM EDT MON AUG 1 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 845 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 845 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 1, 10:09 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM MARINE TSTM WIND WESTHAMPTON BEACH 40.80N 72.61W
08/01/2011 M62 MPH SUFFOLK NY ASOS
FOK ASOS. 54 KNOTS
&&
LNSpecial weather statement, Aug 1, 11:23 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1123 PM EDT MON AUG 1 2011
NYZ067-068-020430-
ORANGE-PUTNAM-
1123 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ORANGE AND PUTNAM
COUNTIES...
AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WEST SHOKAN TO NAPANOCH TO THOMPSONVILLE TO MAPLEWOOD...OR ALONG A
LINE EXTENDING FROM 10 MILES EAST OF GRAHAMSVILLE TO 7 MILES
NORTHWEST OF ELLENVILLE TO MONTICELLO...AND MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7474 4151 7448 4160 7438 4164 7427
4161 7424 4159 7414 4162 7413 4162 7410
4159 7405 4159 7396 4157 7396 4151 7399
4145 7398 4150 7392 4151 7374 4148 7373
4129 7460 4135 7471 4143 7476
DSWLocal storm report, Aug 1, 11:55 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1155 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT PUBLIC
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY PUBLIC
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 M1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0130 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT TRAINED SPOTTER
LARGE TREE DOWN ALONG SOUTH STREET BETWEEN HIGH ST EXIT
AND BAINBRIDGE BLVD. ROAD CLOSED.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
0205 PM TSTM WND DMG BETHEL 41.37N 73.41W
08/01/2011 FAIRFIELD CT PUBLIC
MULTIPLE BRANCHES DOWN ON SAXON ROAD
0405 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0413 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GREAT NECK 40.80N 73.73W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0415 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0420 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0424 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M2.00 INCH NASSAU NY TRAINED SPOTTER
MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK
0426 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.
0428 PM HAIL GARDEN CITY 40.73N 73.64W
08/01/2011 M1.75 INCH NASSAU NY TRAINED SPOTTER
0430 PM FLASH FLOOD NEW HYDE PARK 40.73N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
MARCUS AVE CLOSED DUE TO FLOODING. CARS SUBMERGED.
0430 PM FLASH FLOOD MANHASSET 40.79N 73.69W
08/01/2011 NASSAU NY TRAINED SPOTTER
COMMUNITY DRIVE CLOSED DUE TO FLOODING
0430 PM HAIL NEW HYDE PARK 40.73N 73.69W
08/01/2011 M3.00 INCH NASSAU NY TRAINED SPOTTER
SPOTTER MEASURED HAIL AT 3.0 INCHES. CAR WINDSHIELD
SHATTERED ON DURHAM ROAD.
0442 PM FLASH FLOOD LAKE SUCCESS 40.77N 73.71W
08/01/2011 NASSAU NY TRAINED SPOTTER
FLOODING WESTBOUND ON I-495 LANES CLOSED.
0449 PM HAIL HEMPSTEAD 40.70N 73.62W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0453 PM HAIL TOMKINS COVE 41.26N 73.98W
08/01/2011 M1.25 INCH ROCKLAND NY TRAINED SPOTTER
0457 PM HAIL ROCKVILLE CENTRE 40.66N 73.64W
08/01/2011 M1.00 INCH NASSAU NY TRAINED SPOTTER
0457 PM HAIL WEST HEMPSTEAD 40.70N 73.65W
08/01/2011 M0.88 INCH NASSAU NY TRAINED SPOTTER
NICKEL SIZE HAIL
0509 PM HAIL CROTON-ON-HUDSON 41.20N 73.89W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0553 PM TSTM WND DMG KENT CLIFFS 41.46N 73.75W
08/01/2011 PUTNAM NY TRAINED SPOTTER
TREE DOWN BETWEEN RT 301 AND OLD RT 301
0555 PM HAIL PHILIPSE MANOR 41.10N 73.86W
08/01/2011 M1.00 INCH WESTCHESTER NY PUBLIC
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.75 INCH WESTCHESTER NY TRAINED SPOTTER
GOLF BALL SIZE HAIL
0600 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.25 INCH WESTCHESTER NY TRAINED SPOTTER
0604 PM HAIL HAWTHORNE 41.10N 73.79W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
NICKEL SIZE HAIL
0604 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M3.00 INCH WESTCHESTER NY TRAINED SPOTTER
THREE INCH HAIL
0605 PM TSTM WND DMG TARRYTOWN 41.06N 73.87W
08/01/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE BRANCHES DOWN NEAR TAPPAN ZEE BRIDGE
0605 PM FLASH FLOOD PHILIPSE MANOR 41.10N 73.86W
08/01/2011 WESTCHESTER NY PUBLIC
REPORTS OF STREET AND BASEMENT FLOODING.
0610 PM HAIL MAHOPAC 41.37N 73.74W
08/01/2011 M0.88 INCH PUTNAM NY TRAINED SPOTTER
0611 PM HAIL GREENVILLE 41.00N 73.82W
08/01/2011 M1.75 INCH WESTCHESTER NY TRAINED SPOTTER
GOLF BALL SIZE HAIL ALONG I-87
0620 PM HAIL WHITE PLAINS 41.02N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
1 MILE SOUTH OF WHITE PLAINS
0620 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M0.88 INCH WESTCHESTER NY TRAINED SPOTTER
0623 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
0623 PM HAIL RYE BROOK 41.03N 73.69W
08/01/2011 M1.00 INCH WESTCHESTER NY NWS EMPLOYEE
0628 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
NICKEL SIZE HAIL.
0628 PM HAIL WATERBURY 41.56N 73.04W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
ONE INCH SIZE HAIL
0630 PM FLASH FLOOD CROTON-ON-HUDSON 41.20N 73.89W
08/01/2011 WESTCHESTER NY PUBLIC
STREETS CLOSED DUE TO FLOODING ALONG ROUTE 9.
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
REPORTED ON ROUTE 63
0640 PM HAIL NAUGATUCK 41.49N 73.05W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
ONE INCH HAIL.
0644 PM HAIL HAMDEN 41.37N 72.90W
08/01/2011 M0.88 INCH NEW HAVEN CT TRAINED SPOTTER
NICKEL SIZE HAIL.
0645 PM HAIL SCARSDALE 40.99N 73.78W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0659 PM HAIL ANSONIA 41.34N 73.07W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
CLIFTON AVENUE...ONE INCH SIZE HAIL.
0700 PM HAIL CHAPPAQUA 41.16N 73.76W
08/01/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0703 PM FLASH FLOOD LAKE SUCCESS 40.77N 73.71W
08/01/2011 NASSAU NY TRAINED SPOTTER
LAKEVILLE ROAD AND NORTHERN STATE PARKWAY
FLOODED...ROAD IS IMPASSABLE.
0706 PM TSTM WND DMG DERBY 41.33N 73.08W
08/01/2011 NEW HAVEN CT TRAINED SPOTTER
TREES DOWN.
0706 PM TSTM WND DMG SHELTON 41.32N 73.10W
08/01/2011 FAIRFIELD CT TRAINED SPOTTER
TREES DOWN.
0715 PM HAIL ANSONIA 41.34N 73.07W
08/01/2011 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
QUATER SIZE HAIL
0721 PM HAIL PARKCHESTER 40.84N 73.86W
08/01/2011 M1.25 INCH BRONX NY CO-OP OBSERVER
BRONX COOP OBSERVER
0727 PM FLASH FLOOD ANSONIA 41.34N 73.07W
08/01/2011 NEW HAVEN CT PUBLIC
STREET AND BASEMENT FLOODING
0736 PM HAIL BAYSIDE 40.79N 73.77W
08/01/2011 M2.75 INCH QUEENS NY PUBLIC
BASEBALL SIZE HAIL. CAR DAMAGE
0745 PM FLASH FLOOD DOUGLASTON 40.77N 73.75W
08/01/2011 QUEENS NY PUBLIC
CROSS ISLAND PARKWAY CLOSED DUE TO FLOODING.
0745 PM MARINE TSTM WIND 16 NE WADING RIVER 41.11N 72.60W
08/01/2011 M51 MPH ANZ330 NY BUOY
BUOY 44039 CENTRAL LONG ISLAND SOUND. 44.7 KNOTS
0757 PM TSTM WND DMG BAITING HOLLOW 40.96N 72.74W
08/01/2011 SUFFOLK NY NWS EMPLOYEE
SCATTERED BRANCHES AND LIMBS AND A FEW TREES DOWN
ACROSS THE TOWN.
0759 PM MARINE TSTM WIND MIDDLE BEACH 41.27N 72.59W
08/01/2011 M42 MPH NEW HAVEN CT MESONET
HAMMONASSET MESONET. 36.5 KNOTS
0811 PM MARINE TSTM WIND NAPEAGUE 41.01N 72.07W
08/01/2011 M40 MPH SUFFOLK NY MESONET
34.8 KNOTS
0815 PM TSTM WND GST WESTHAMPTON BEACH 40.80N 72.61W
08/01/2011 M62 MPH SUFFOLK NY ASOS
WESTHAMPTON BEACH ASOS
0815 PM MARINE TSTM WIND WESTHAMPTON BEACH 40.80N 72.61W
08/01/2011 M62 MPH SUFFOLK NY ASOS
FOK ASOS. 54 KNOTS
0830 PM MARINE TSTM WIND MECOX 40.91N 72.30W
08/01/2011 M44 MPH SUFFOLK NY MESONET
38.3 KNOTS
0835 PM TSTM WND DMG WESTHAMPTON 40.84N 72.66W
08/01/2011 SUFFOLK NY FIRE DEPT/RESCUE
BRANCHES DOWN ACROSS THE TOWN. WIRES DOWN ON COUNTY
ROAD 31.
0835 PM TSTM WND DMG HAMPTON BAYS 40.88N 72.52W
08/01/2011 SUFFOLK NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ACROSS THE TOWN.
&&
LNLocal storm report, Aug 2, 12:04 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1204 AM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM MARINE TSTM WIND SHINNECOCK HILLS 40.90N 72.46W
08/01/2011 M64 MPH SUFFOLK NY MESONET
SHINNECOCK HILLS MESONET
&&
LNSpecial weather statement, Aug 2, 12:22 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1222 AM EDT TUE AUG 2 2011
CTZ005-006-NYZ068-020500-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
1222 AM EDT TUE AUG 2 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTERN NEW
HAVEN COUNTIES...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HOPEWELL JUNCTION...OR 7 MILES WEST OF
PAWLING...AND MOVING EAST AT 25 MPH.
THIS STORM WILL BE...
6 MILES NORTH OF LAKE CARMEL BY 1230 AM.
5 MILES SOUTH OF SHERMAN BY 1245 AM.
6 MILES NORTH OF DANBURY BY 1255 AM.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7348 4151 7344 4152 7339 4148 7334
4151 7333 4152 7320 4153 7316 4153 7314
4130 7327 4150 7382 4153 7360 4153 7354
4162 7352
DSWSpecial weather statement, Aug 2, 1:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
111 AM EDT TUE AUG 2 2011
NYZ067-020600-
ORANGE-
111 AM EDT TUE AUG 2 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE COUNTY...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING SOUTHEAST AT 25
MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7469 4150 7467 4127 7409 4121 7413
4114 7425 4119 7438 4135 7471 4138 7471
4141 7475 4143 7475
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:30 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 23 min |
| Aug 1, 9:20 PM EDT | Special Weather Statement | OKX | Orange | 55 min |
| Aug 1, 9:25 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Aug 1, 9:49 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 41 min |
| Aug 1, 9:56 PM EDT | Special Marine Warning | OKX | 34 min | |
| Aug 1, 11:23 PM EDT | Special Weather Statement | OKX | Orange | 67 min |
| Aug 2, 12:22 AM EDT | Special Weather Statement | OKX | 38 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.